Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 5, 2021Bexar County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 5, 2021, 3:17 PM CDT for Bexar County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 3:17 PM CDT (20:17 UTC)
Expired
Jun 5, 2021, 4:00 PM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1067 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS84 KEWX 052017
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
317 PM CDT Sat Jun 5 2021
 
TXZ205>207-052100-
Guadalupe TX-Comal TX-Bexar TX-
317 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
BEXAR AND SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...

At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Clara to Windcrest to near Leon
Valley. Movement was south at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, San Antonio Int Airport, Stinson Municipal Airport,
Randolph AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Garden Ridge, Shavano Park, Hollywood Park and
McQueeney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2932 9871 2961 9866 2966 9837 2977 9817
      2953 9803 2928 9832
TIME...MOT...LOC 2017Z 349DEG 11KT 2965 9820 2952 9837 2952 9860 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:42 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 5, 2:42 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
242 PM CDT Sat Jun 5 2021

.SHORT TERM (Tonight through Sunday Night)...
Scattered showers and thunderstorms have developed across our area
due to solar heating and forcing by an upper level low over Central
Texas. Locally heavy rains up to 2 inches may generate some minor
flooding due to saturated soils making for faster runoff. The
showers and thunderstorms will end this evening with loss of
heating. Then, a few showers are shown by some hi-res models to move
over Val Verde county into the Edwards Plateau overnight and will go
with slight chances for those areas.

The upper level low gradually moves away to the northeast on Sunday
to near the Ozarks by Monday morning. Solar heating on Sunday will
allow for a few showers and thunderstorms over Central Texas to the
US 77 corridor late morning through early evening. Cannot rule out a
locally heavy downpour. Highs warm a little more than today.

A mid level shortwave moving along the northwesterly flow aloft will
bring a cluster of showers and thunderstorms over the eastern Hill
Country to along and east of I-35 Sunday night. There is a threat
for strong wind gusts and locally heavy rains.

&&

.LONG TERM (Monday through Saturday)...
Slight chance to chance PoPs remain for areas over the eastern Hill
Country to along and east of hwy 281 for Monday as a shortwave
pivots across North Texas behind the pesky upper low that has plagued
the region over the past week. A few models show a signal that a
convective complex, that may be in the decaying phase, could arrive
from West/North Texas given this shortwave. Depending on if the
convective complex is able to arrive and hold together, cannot rule
out some heavy rainfall and perhaps isolated strong to severe
thunderstorm with it. Activity looks to focus mainly during the
earlier portions of the day before shutting off by Monday night.
Elsewhere, rain chances should be negligible Monday.

Mid-level ridging finally builds into South-Central Texas for early
to middle of next week bringing a drier regime. Additionally, expect
for afternoon temperatures to climb, especially for the middle of
the week, where the peak heat index values in the metro areas will
flirt of around 100 degrees. Overnight conditions remain warm and
very muggy with lows generally in the upper 60s and 70s. Slight
chances for rain could reenter across far eastern portions of the
CWA towards next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  88  72  88  75 /  20  20  20  30  10
Austin Bergstrom Intl Airport  67  88  72  88  75 /  20  20  20  30  10
New Braunfels Muni Airport     69  90  74  90  76 /  20  10  20  20  10
Burnet Muni Airport            67  86  71  87  73 /  20  20  20  20  10
Del Rio Intl Airport           73  98  75  98  76 /  -   -   -   -   -
Georgetown Muni Airport        67  87  71  87  74 /  20  20  30  30  20
Hondo Muni Airport             69  92  73  92  75 /  10  -   10  10  -
San Marcos Muni Airport        68  90  73  89  75 /  20  10  20  20  10
La Grange - Fayette Regional   70  89  75  90  77 /  40  20  20  30  20
San Antonio Intl Airport       69  90  73  90  76 /  20  10  20  10  -
Stinson Muni Airport           71  92  75  92  77 /  20  -   20  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...Brady
Hazardous weather outlook, Jun 5, 3:37 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
337 AM CDT Sat Jun 5 2021

TXZ171>173-183>194-202>209-217>225-228-061200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
337 AM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and storms are forecast today and tonight. A
few storms could become strong, producing gusty winds up to 50 mph
and small hail. In additional, pockets of heavy rainfall are
possible, which could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The threat for locally heavy rainfall will end Sunday across the
eastern counties.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

In the hours before

Special weather statement, Jun 5, 1:46 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 PM CDT Sat Jun 5 2021

TXZ206-051930-
Comal TX-
146 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR COMAL COUNTY UNTIL 230 PM CDT...

At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bulverde to 6 miles west of New Braunfels.
Movement was northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
New Braunfels, Schertz, Canyon Lake Dam, Canyon Lake, Bulverde,
Guadalupe River State Park, Smithson Valley, Spring Branch, Anhalt,
Startzville, Sattler, Gruene, Honey Creek State Natural Area and
Freiheit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2979 9801 2975 9800 2965 9821 2970 9835
      2972 9834 2973 9835 2972 9838 2973 9838
      2975 9841 2973 9842 2973 9843 2979 9859
      2996 9839
TIME...MOT...LOC 1846Z 240DEG 7KT 2981 9846 2972 9822

BRADY
Special weather statement, Jun 5, 2:23 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Jun 5 2021

TXZ205>207-052015-
Guadalupe TX-Comal TX-Bexar TX-
223 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE...
NORTHWESTERN BEXAR AND SOUTHERN COMAL COUNTIES UNTIL 315 PM CDT...

At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Braunfels to near Helotes. Movement
was southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, San Antonio Int Airport, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Bulverde, Garden Ridge, Shavano Park,
Hollywood Park, Cross Mountain, McQueeney and Santa Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2966 9789 2944 9880 2967 9881 2987 9806
      2984 9803 2976 9800 2977 9798
TIME...MOT...LOC 1923Z 294DEG 8KT 2972 9817 2961 9870

BRADY
Special weather statement, Jun 5, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
317 PM CDT Sat Jun 5 2021

TXZ205>207-052100-
Guadalupe TX-Comal TX-Bexar TX-
317 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
BEXAR AND SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...

At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Clara to Windcrest to near Leon
Valley. Movement was south at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, San Antonio Int Airport, Stinson Municipal Airport,
Randolph AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Garden Ridge, Shavano Park, Hollywood Park and
McQueeney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2932 9871 2961 9866 2966 9837 2977 9817
      2953 9803 2928 9832
TIME...MOT...LOC 2017Z 349DEG 11KT 2965 9820 2952 9837 2952 9860

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:41 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Jun 4, 9:47 PM CDTAreal Flood AdvisoryEWXBlanco, Hays118 min
Jun 4, 10:37 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Kendall113 min
Jun 5, 1:46 PM CDTSpecial Weather StatementEWXComal44 min
Jun 5, 1:51 PM CDTSevere Thunderstorm WarningEWXComal28 min
Jun 5, 2:05 PM CDTAreal Flood AdvisoryEWXTravis115 min
Jun 5, 2:12 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jun 5, 2:23 PM CDTSpecial Weather StatementEWXComal52 min
Jun 5, 2:42 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jun 5, 3:25 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Wilson3 hr
Jun 5, 3:27 PM CDTAreal Flood AdvisoryEWXTravis2 hr
Jun 5, 3:57 PM CDTSpecial Weather StatementEWXGuadalupe48 min
Jun 5, 4:12 PM CDTAreal Flood AdvisoryEWXGillespie2 hr
Jun 5, 4:27 PM CDTSpecial Weather StatementEWXGillespie63 min
Jun 5, 4:42 PM CDTSpecial Weather StatementEWXGonzales48 min
Jun 5, 4:53 PM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Jun 5, 4:58 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Llano2 hr
Jun 5, 5:22 PM CDTSpecial Weather StatementEWXDeWitt38 min
Jun 5, 5:28 PM CDTSpecial Weather StatementEWXDeWitt47 min
Jun 5, 6:12 PM CDTAreal Flood AdvisoryEWXDeWitt2 hr
Jun 5, 6:15 PM CDTAreal Flood AdvisoryEWXFayette3 hr
Jun 5, 6:35 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.